Format

Send to

Choose Destination
Saudi J Gastroenterol. 1998 Jan;4(1):20-4.

Doxycline-induced esophageal ulcerations.

Author information

1
Department of Gastroenterology, Dr. Al Mofarreh Polyclinic, King Fahd Quarters, Riyadh, Saudi Arabia.

Abstract

Over a period of six years 16 patients presented to Dr. Al Mofarreh's polyclinic with drug--induced esophageal ulcerations. One patient had esophagitis without ulcerations and two patients, who declined endoscopy were not included in this analyzis. The mean age of the remaining 13 patients was 28.92 +/- 10.39 years. The mean ulcers number was 3.69 +/- 2.76. The ulcers were located at the mid-esophagus, 29.23 +/- 3.94 cm from the incisors teeth. Odynophagea, retrosternal pain and dysphagea in 13 (100%), 12 (92%) and 9 (69%) patients, respectively, were the most frequent presenting symptoms. All patients took a doxycycline preparation at bed time with little water. The mean elapse between the drug intake and endoscopy was 7.85 +/- 9.96 days. The symptoms resolved within a maximum of one week of antireflux treatment despite the continuation of doxycycline therapy in three patients with brucellosis. The current data confirmed the role of oral doxycycline intake, the timing and the amount of concurrent fluid in the etiology of esophageal ulcerations.

PMID:
19864782
Free full text

Supplemental Content

Full text links

Icon for Medknow Publications and Media Pvt Ltd
Loading ...
Support Center